is an herb that is often used in supplements for the treatment of insomnia
, as well as various other conditions. The effects of a valerian overdose will vary, depending on the valerian dosage
and whether it was taken with any other substances.
If you happen to overdose on valerian, seek immediate medical attention.
Symptoms of a Valerian Overdose
Even though valerian is a natural substance, it is possible to take too much. An overdose may result in any of the usual valerian side effects
or may cause other problems, such as:
- Abdominal cramps (stomach cramps)
- Tightness of the chest
- Shaky hands and feet.
This information was obtained from a single report of a valerian overdose. The symptoms of the overdose were gone within 24 hours, and the person fully recovered.
Treatment for a Valerian Overdose
It is not known how best to treat a valerian overdose. If the overdose was recent, your healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment (if necessary) will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek prompt medical attention if you believe that you may have overdosed on valerian.